alexa Bullous skin disease: an unusual allergic reaction to vancomycin.
Dermatology

Dermatology

Journal of Clinical & Experimental Dermatology Research

Author(s): Neughebauer BI, Negron G, Pelton S, Plunkett RW, Beutner EH

Abstract Share this page

Severe reactions due to vancomycin are uncommon. We describe a case of vancomycin-induced linear immunoglobulin A bullous disease and review the literature pertinent to this entity. This is a rare subepidermal blistering disorder, with a heterogenous clinical presentation. It is characterized by IgA deposition in a linear pattern along the basement membrane zone. It seems to be autoantibody-mediated and is not dose-dependent. Spontaneous and complete skin healing follows vancomycin withdrawal; rechallenge reproduces the disease with a more rapid and severe onset. Because vancomycin is almost never suspected to be the cause of such manifestations, awareness of this rare autoimmune reaction is crucial. Early diagnosis through direct immunofluorescence of the perilesional skin would avoid unnecessary laboratory investigations and therapeutic measures and would shorten significantly the pain and suffering of these patients.

  • To read the full article Visit
  • Subscription
This article was published in Am J Med Sci. and referenced in Journal of Clinical & Experimental Dermatology Research

Relevant Expert PPTs

Relevant Speaker PPTs

Recommended Conferences

Relevant Topics

Peer Reviewed Journals
 
Make the best use of Scientific Research and information from our 700 + peer reviewed, Open Access Journals
International Conferences 2017-18
 
Meet Inspiring Speakers and Experts at our 3000+ Global Annual Meetings

Contact Us

 
© 2008-2017 OMICS International - Open Access Publisher. Best viewed in Mozilla Firefox | Google Chrome | Above IE 7.0 version
adwords